Alert archive / New Mexico / Wind Advisories in 2026

Wind Advisory 4, NWS El Paso, TX

March 5, 2026Otero County, New Mexico

NWS El Paso, TX issued this wind advisory at Mar 5, 2026, 9:48 AM MST for Otero County, New Mexico. It took effect at Mar 6, 2026, 2:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2026, 9:48 AM MST (16:48 UTC)
In effect from
Mar 6, 2026, 2:00 AM MST
Expired
Mar 6, 2026, 2:00 PM MST
In force
12 hr
Issued by
NWS El Paso, TX

County Otero County, NM

The radar

The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 4.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2026-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2026-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3967 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

515 
WWUS74 KEPZ 051648
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
948 AM MST Thu Mar 5 2026

NMZ414>416-060600-
/O.NEW.KEPZ.WI.Y.0004.260306T0900Z-260306T2100Z/
West Slopes Sacramento Mountains Below 7500 Feet-Sacramento
Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below
7500 Feet-
Including the cities of Mayhill, Cloudcroft, Sunspot, Mescalero,
Mountain Park, Apache Summit, Sacramento, Timberon, and Pinon
948 AM MST Thu Mar 5 2026

...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM MST FRIDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Sacramento Mountains Above 7500 feet and East Slopes.

* WHEN...From 2 AM to 2 PM MST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For additional information, visit us at http://www.weather.gov/epz

ZA
1 follow-up statement
501 
WWUS74 KEPZ 060500
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
1000 PM MST Thu Mar 5 2026

NMZ414>416-061800-
/O.CON.KEPZ.WI.Y.0004.260306T0900Z-260306T2100Z/
West Slopes Sacramento Mountains Below 7500 Feet-Sacramento
Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below
7500 Feet-
Including the cities of Sacramento, Mountain Park, Timberon,
Mayhill, Sunspot, Mescalero, Cloudcroft, Apache Summit, and Pinon
1000 PM MST Thu Mar 5 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM MST FRIDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Sacramento Mountains.

* WHEN...From 2 AM to 2 PM MST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. Low 
  relative humidity and dry fuels, combined with the strong winds 
  will also elevated wildfire potential.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For additional information, visit us at http://www.weather.gov/epz

TAB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 5, 5:34 AM MST, 4 hours 14 minutes earlier. Its key messages:

  • Updated at 518 AM MST Thu Mar 5 2026
  • Windy on Thursday, with gusts of 35 to 45 mph in the afternoon. Near critical to critical fire danger due to continued dry and breezy conditions.
  • Cool front moves in Saturday afternoon with cooler temperatures and gusty east winds.
  • Slight chance of showers Saturday with better chances of showers/thunderstorms Sunday and Monday.
Area forecast discussion, Mar 5, 5:34 AM MST, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
534 AM MST Thu Mar 5 2026

...New FIRE WEATHER...

.KEY MESSAGES...
Updated at 518 AM MST Thu Mar 5 2026

 - Windy on Thursday, with gusts of 35 to 45 mph in the afternoon.
   Near critical to critical fire danger due to continued dry and
   breezy conditions.

 - Cool front moves in Saturday afternoon with cooler temperatures
   and gusty east winds.

 - Slight chance of showers Saturday with better chances of
   showers/thunderstorms Sunday and Monday.

&&

.DISCUSSION...
Issued at 940 PM MST Wed Mar 4 2026

Tonight we watch upstream to our west for the approach of our next
upper-level trough. This feature will be near the Four Corners
tomorrow afternoon, and this will squeeze pressure gradients and
form a lee-side surface trough to our N and E. This will mean
another dry, sunny, and warm day, with increasing SW winds,
becoming breezy midday, and windy mid-afternoon, lasting will
into the evening. The very low RH, along with above normal
temperatures, and strong winds, are a recipe for fire concerns
across the region, and a Red Flag Warning will be in effect for
the Sacramento mountains, but the lowlands and western mountains
have fuels that are not yet critically dry this year. So there is
and elevated concern, especially in the grasses, but despite
weather meeting criteria, the fuels are not yet there, except for
areas to our east, including the SACs. Winds will increase to the
15-25 mph range with gusts 30-35+ mph, but the winds will be slow
to strengthen, with a fine morning, and then winds kicking in
after noon. The slow passage of the system, will keep winds strong
into the night over elevated terrain, passes and gaps, and east
slopes favored for mountain waves.

Friday we will be behind the exiting upper trough, and it's
associated Pacific cold front. Winds will be more westerly and
lighter, but somewhat breezy. Temperatures will be cooler by
about 10 degrees. Conditions will be dry. As the first lobe of
energy (our wind maker) exits over the Rockies to our north, a
surface front will begin to push south into the Southern Plains
and Southwestern U.S. Saturday morning. We expect to see this
sidedoor/backdoor front push in late morning, and arrive in El
Paso around noon. The front comes in with strong and gusty NE and
E winds for the mid day and afternoon hours. The front brings only
moderate amounts of recycled gulf moisture, and thus it appears to
be a mostly dry passage for Saturday. However, upstream to our
west, lurks a large Pacific low over the Baja. This system will
move our way Sunday, and begin to spread instability and dynamics
over our area. We could see some showers develop over N Mex and
mover our way late Sunday. As the system moves east and slowly
passes to our south, we should see some better rain and even storm
chances over our area Monday and Tuesday.

Wednesday the system moves out to our east, across Texas, and we
come under a fair weather zonal flow pattern for the rest of the
week. We will see plenty of sunshine, and lighter winds. In
additions, we will see another warm up, with a possibility of our
first 90 degree highs for El Paso at the end of next week.

&&

.AVIATION...
(12Z TAFS)
Issued at 437 AM MST Thu Mar 5 2026

VFR conditions to persist throughout the morning hours but winds
will start to pick up in the early afternoon with maximum wind
speeds occurring around 00Z, staying breezy overnight. Expect a
southwest wind at around 15-20G25-30KT being the high end of what
the winds will reach up to. Mostly clear skies expected with a
band of high clouds that will push through the area through the
afternoon and evening hours. Dry conditions will persist. BLDU
possible tomorrow afternoon with the best chances being at KELP to
see dust with some reductions in visibilities. Best guess right
now for potential visibility reductions at KELP is around 3-5SM.
KDMN has a shot to see some BLDU due to the local dust sources in
and around Deming.

&&

.FIRE WEATHER...
Issued at 518 AM MST Thu Mar 5 2026

Critical fire weather concerns this afternoon for the Sacramento
Mtns area due to breezy to windy conditions and critical RHs.
Expect a southwest wind today with 20ft wind speeds of 20-30 mph
with gusts of 45-50 mph. Winds will peak in the late afternoon and
into the early evening hours and will stay breezy overnight with
gusty conditions. Min RH will be 5-10% across the lowlands and
10-15% in the area mountains today. Similar min RHs tomorrow but
wind speeds won't be as strong as what we'll see today with west
winds of 10-15 mph.

A cold front will push in Saturday morning shifting winds easterly
becoming breezy with the front. Easterly breeziness continues
through the afternoon hours Saturday. Min RHs still mostly critical
(12-20%) Saturday afternoon but incoming moisture Sunday will
bring min RHs up to around 25-30% in the lowlands and 40-45% in
the mountains. Lighter winds Sunday and Monday. Light rain chances
with some area mountain snow possible Sunday morning. Another
chance for rain on Monday as well.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  48  71  45  70 /   0   0   0  10
Sierra Blanca            44  70  43  67 /   0   0   0  10
Las Cruces               40  66  37  67 /   0   0   0  10
Alamogordo               41  66  38  68 /   0   0   0  10
Cloudcroft               30  43  27  44 /   0   0   0  10
Truth or Consequences    39  65  36  65 /   0   0   0   0
Silver City              32  56  33  61 /   0   0   0  10
Deming                   39  69  34  70 /   0   0   0  10
Lordsburg                34  64  33  67 /   0   0   0  10
West El Paso Metro       48  70  47  71 /   0   0   0  10
Dell City                42  72  40  68 /   0   0   0   0
Fort Hancock             46  77  45  76 /   0   0   0  10
Loma Linda               43  64  43  64 /   0   0   0  10
Fabens                   47  73  45  74 /   0   0   0  10
Santa Teresa             43  68  41  70 /   0   0   0  10
White Sands HQ           47  67  43  69 /   0   0   0  10
Jornada Range            39  67  33  68 /   0   0   0  10
Hatch                    39  69  33  71 /   0   0   0  10
Columbus                 43  71  40  72 /   0   0   0  10
Orogrande                41  66  39  67 /   0   0   0  10
Mayhill                  37  57  30  54 /   0   0   0  10
Mescalero                33  53  29  56 /   0   0   0  10
Timberon                 35  53  34  53 /   0   0   0  10
Winston                  27  57  23  57 /   0   0   0  10
Hillsboro                37  64  35  64 /   0   0   0  10
Spaceport                34  66  30  68 /   0   0   0   0
Lake Roberts             28  56  27  59 /   0   0   0  20
Hurley                   32  59  30  63 /   0   0   0  10
Cliff                    29  64  28  68 /   0   0   0  10
Mule Creek               29  59  28  63 /   0   0   0  10
Faywood                  36  60  35  62 /   0   0   0  10
Animas                   37  67  34  69 /   0   0   0  10
Hachita                  37  66  34  68 /   0   0   0  10
Antelope Wells           39  70  36  70 /   0   0   0  10
Cloverdale               37  63  38  64 /   0   0   0  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...Red Flag Warning from 11 AM this morning to 7 PM MST this
     evening for Capitan and Sacramento Mountains/Lincoln
     NF/LNZ.

&&

FORECASTER...37-Slusher

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 9:59 AM MSTRed Flag WarningEPZLincoln, Otero33 hr

Nearby

Wind Advisories in New Mexico, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.